MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The device was returned with the handle in open position with the basket formation in the closed position.A visual examination notes: the support sheath is separated 1 mm from the male luer lock adapter (mlla), there was approximately 3.5 cm of exposed wires between where it was separated, a wire was bent in the cannulated handle at end of mlla, there was a kink in the basket sheath 3.5 cm from distal tip and 29 cm from distal tip of basket sheath, the support sheath and basket sheath are still adhered, and that the basket formation is still attached to the coil/basket assembly, it had been retracted in the basket sheath.A functional test determined the handle does not actuate the basket formation.A review of the device history record found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.The returned device was found to have a basket that was closed and could not be opened due to sheath damage.The basket was attached to the device, and was not missing as it was reported.The support sheath was separated at the handle.The cannulated handle was bent at the handle.The damaged sheath and bent cannulated handle prevented the basket from opening.Devices are inspected for functionality and damage during manufacturing and quality control checks.Devices are also packaged with the basket in the open position.It is likely the device was inadvertently damaged by the user during handling before use, preventing the basket from opening.The ifu contains a precaution to not use excessive force to manipulate this device or damage to the device may occur.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It is reported while preparing for an unspecified procedure using a ncompass nitinol tipless stone extractor, the user opened the package and it was immediately noted the device was broken and the basket was missing from the end.This device had no patient contact.A second basket was opened, and used to carry on with the intended procedure.No adverse effects to the patient have been reported as a result of this alleged product malfunction.The customer declined to answer any additional questions due to the fact that the device made no patient contact.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8608566
Report Number1820334-2019-01049
Device Sequence Number2011459
Product Code FFL
UDI-Device Identifier00827002327016
UDI-Public(01)00827002327016(17)220102(10)9415288
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberG32701
Device Catalogue NumberNCT4-024115
Device Lot Number9415288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1